Heavy Rain, Ford
- When
- June 30, 6:00 AM CST
- Where
- Ford County, 2 mi NE of Spearville
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
3.50" of rain.
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 30, 1:03 AM CST, 4 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 203 AM CDT FRI JUN 30 2006 .DISCUSSION... DAYS 1-2... TEMPERATURES AND PRECIP CHANCES SATURDAY NIGHT ARE THE MAIN FORECAST PROBLEMS FOR THE SHORT TERM. UPPER RIDGING CONTINUES OVER THE ROCKIES, AND SHOULD EXTEND INTO THE WESTERN PLAINS TODAY. THE SFC TROUGH WILL REMAIN OVER THE PLAINS, AND SOUTHERLY WINDS SHOULD CONTINUE. THE MAIN CHANGE FROM YESTERDAY WILL BE WARMER TEMPERATURES AROUND 700-600MB, WHICH WILL HELP KEEP A LID ON CONVECTION. 850MB TEMPS WILL ALSO BE A TINY BIT WARMER, AND WITH PLENTY OF INSOLATION, HIGHS THIS AFTERNOON SHOULD GET INTO THE MID TO UPPER 90S. WITH SOUTHERLY WINDS CONTINUING THROUGH THE NIGHT AND THE WARM START, LOWS SHOULD ONLY FALL INTO THE UPPER 60S TO LOW 70S. SATURDAY AND SATURDAY NIGHT WILL BE HIGHLY DEPENDENT ON WHERE THE COLD FRONT ENDS UP. A SHORTWAVE TROUGH CURRENTLY SEEN ON THE WV LOOP HEADED THROUGH ID AND MT WILL CONTINUE THROUGH THE NORTHERN PLAINS AND MS VALLEY AND SHOULD HELP BRING A FRONTAL BOUNDARY DOWN INTO THE CENTRAL PLAINS. THE MODELS ARE IN PRETTY GOOD AGREEMENT ON KEEPING IT IN WESTERN NEB/NORTHEAST CO THROUGH SATURDAY MORNING. AFTER THAT, THE NAM IS FASTER ON BRINGING IT INTO KS, MOVING INTO OUR WESTERN CWA BY LATE SAT NIGHT WHILE THE GFS AND UKMET KEEP IT NEAR GLD OR EVEN FURTHER NORTH. AHEAD OF THE FRONT WE SHOULD STAY HOT WITH 850MB TEMPS IN THE UPPER 20S TO LOW 30S C, AND PRETTY MUCH CAPPED OFF FOR CONVECTION. NEAR AND BEHIND THE FRONT IT IS A DIFFERENT STORY. AM NOT CERTAIN ABOUT THE NAM THIS FAR OUT, BUT SREF PROBS HAVE A LITTLE BIT OF POP IN OUR NORTHWEST, AND THERE IS ALWAYS THE POSSIBILITY OF EARLIER CONVECTION PUSHING THE BOUNDARY FASTER THAN EXPECTED. GOING FORECAST HAS LOW POPS IN OUR NORTH AND WEST FOR LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT, AND GIVEN THE UNCERTAINTY SEE LITTLE REASON TO CHANGE THIS TOO MUCH ONE WAY OR ANOTHER. MAY ADJUST FOR SLIGHTLY LATER ARRIVAL. AS FOR TEMPERATURES, ALL MODELS KEEP THE FRONT NORTH DURING THE DAY ON SATURDAY, SO CONTINUED WITH UPPER 90S TO NEAR 100. SATURDAY NIGHT SHOULD BE FAIRLY MILD, SO TWEAKED UP LOWS A BIT IN THE SOUTH AND EAST AHEAD OF THE FRONT. DAYS 3-7... MODELS IN GOOD AGREEMENT WITH KEEPING CWA IN NW FLOW ALOFT THROUGH THE PERIOD. WILL LIKELY SEE AN MCS OR TWO OVER THE CENTRAL PLAINS EARLY NEXT WEEK...BUT STILL LOOKS LIKE BEST CHANCE FOR OUR AREA WILL BE MON NIGHT AS FRONTAL BOUNDARY SHIFTS SOUTH ACROSS SOUTHWEST KS. COOLER TEMPERATURES BEHIND IT WITH HIGHS IN THE UPPER 80S TO LOWER 90S. PREVIOUS SHIFT HAD GOOD HANDLE ON THINGS AND ONLY TWEAKED TEMPS DOWN A BIT FOR THE MIDDLE OF NEXT WEEK WITH MORE EASTERLY LOW LEVEL FLOW EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 67 99 69 / 0 0 0 0 GCK 97 66 99 66 / 0 0 0 20 EHA 96 65 97 65 / 0 0 20 20 LBL 97 66 98 67 / 0 0 0 20 HYS 99 67 100 67 / 0 0 20 20 P28 98 70 100 71 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 501 AM CDT FRI JUN 30 2006 KSZ030-031-043>046-061>066-074>081-084>090-011000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 501 AM CDT FRI JUN 30 2006 /401 AM MDT FRI JUN 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS SUNDAY THROUGH TUESDAY. EXACT PLACEMENT AND SEVERITY IS DIFFICULT TO DETERMINE AT THIS POINT. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
3.50" of rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520792.